MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-NAIL NAIL CAP SET SCREW 0MM; OXIMETER, TISSUE SATURATION

SMITH & NEPHEW, INC. META-NAIL NAIL CAP SET SCREW 0MM; OXIMETER, TISSUE SATURATION
Model Number 71656000
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the nail was placed correctly and at the time of securing with the plug, this didn´t fit with the nail.It was decided to leave the patient without a closure cap.No damage to patient occurred.Delay greater than 30 min.
 
Additional Manufacturer Narrative
The device, intended for use in treatment was not returned for evaluation.Without the actual product, product evaluation could not be performed and complaint could not be confirmed.The device was manufactured in 2018.According to clinical/medical investigation , no sufficient documentation was provided to support this event.Without supporting clinical/medical documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.No impact to the patient has been reported.Possible causes could include but not limited to surgical technique used, size of device or user/procedural variance.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review for the listed part revealed no prior complaints for the listed failure with same batch number.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
META-NAIL NAIL CAP SET SCREW 0MM
Common Device Name
OXIMETER, TISSUE SATURATION
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9395856
Report Number1020279-2019-04221
Device Sequence Number2790546
Product Code MUD
UDI-Device Identifier03596010585417
UDI-Public03596010585417
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061619
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71656000
Device Catalogue Number71656000
Device Lot Number18FM21426
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR
Patient Weight80